MAUDE Adverse Event Report: CVRX, INC BAROSTIM NEO2; IMPLANTABLE PULSE GENERATOR

CVRX, INC BAROSTIM NEO2; IMPLANTABLE PULSE GENERATOR
Model Number 1036
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Nerve Damage (1979); Excessive Tear Production (2235); Numbness (2415); Swelling/ Edema (4577)
Date of Event 03/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A barostim system was implanted on (b)(6) 2026.Following the procedure, the patient experienced numbness and a swollen tongue and on (b)(6) 2026, the patient presented to the emergency department.A stroke was ruled out at the ed, and the patient was sent home.On (b)(6) 2026 at a scheduled titration follow-up, the patient reported that they experienced a swollen tongue, tongue deviation, difficulty swallowing and speaking, right leg spasms, intermittent headaches, pins and needles sensation on the right side of their face and neck, numbness on the right side of their face and neck, a teary right eye and blurry vision in their right eye.Per the opinion of the physician, the root cause of the tongue movement issues was likely caused by barostim due to the proximity of the hypoglossal nerve, however, was unsure if the other issues were being caused or contributed to by barostim.The physician observed a hard lump under the incision, at the site of the electrode and hypothesized that it might be causing pressure on other surrounding nerves to create these other extraneous complaints.The patient's barostim therapy was turned off to allow more time for healing, and it was noted that there were no changes to the symptoms with therapy off.They were scheduled to have a ct scan in two weeks.As of (b)(6) 2026, the ct scan reading was not yet available.
 
Additional Manufacturer Narrative
While analysis was unable to be performed as the device was not returned, per the opinion of the physician, the root cause of the tongue movement issues was likely caused by barostim due to the proximity of the hypoglossal nerve, however, was unsure if the other issues were being caused or contributed to by barostim.The device history and sterilization record for this device serial number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Cvrx id# (b)(4).

Brand Name
BAROSTIM NEO2
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
CVRX, INC
9201west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer Contact
vincent mbibi
9201west broadway avenue
suite 650
minneapolis, MN 55445
7634162856
MDR Report Key25218548
Report Number3007972010-2026-00060
Device Sequence Number10073406
Product Code DSR
UDI-Device Identifier00859144004463
UDI-Public(01)00859144004463(17)270205
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1036
Device Catalogue Number100063-212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Supplement Date Received by Manufacturer06/10/2026
Initial Report FDA Received Date05/19/2026
Supplement Report FDA Received Date07/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexMale
Patient RaceBlack Or African American